Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 48, NWS Newport/Morehead City, NC

April 27, 2021

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 27, 2021, 3:08 AM EDT. It took effect at Apr 27, 2021, 4:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2021, 3:08 AM EDT (07:08 UTC)
In effect from
Apr 27, 2021, 4:00 PM EDT
Expired
Apr 28, 2021, 2:00 AM EDT
In force
10 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

455 
WHUS72 KMHX 270708
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
308 AM EDT Tue Apr 27 2021

AMZ150-152-280000-
/O.NEW.KMHX.SC.Y.0048.210427T2000Z-210428T0600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
308 AM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM EDT WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Cape Hatteras.

* WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-280000-
/O.NEW.KMHX.SC.Y.0048.210427T2000Z-210428T0600Z/
Pamlico Sound-
308 AM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM EDT WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-280000-
/O.NEW.KMHX.SC.Y.0048.210427T2200Z-210428T0400Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
308 AM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 6 PM this evening to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
514 
WHUS72 KMHX 272002
MWWMHX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
402 PM EDT Tue Apr 27 2021

AMZ150-152-280600-
/O.CON.KMHX.SC.Y.0048.000000T0000Z-210428T0600Z/
S of Currituck Beach Light to Oregon Inlet NC out 20 nm-
S of Oregon Inlet to Cape Hatteras NC out 20 nm-
402 PM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt 
  expected.

* WHERE...The coastal waters from Duck to Cape Hatteras.

* WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ135-280600-
/O.CON.KMHX.SC.Y.0048.000000T0000Z-210428T0600Z/
Pamlico Sound-
402 PM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Pamlico Sound.

* WHEN...From 4 PM this afternoon to 2 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

AMZ131-230-231-280400-
/O.CON.KMHX.SC.Y.0048.210427T2200Z-210428T0400Z/
Alligator River-Albemarle Sound-Croatan and Roanoke Sounds-
402 PM EDT Tue Apr 27 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and 
  choppy waters expected.

* WHERE...Albemarle, Croatan, and Roanoke Sounds and the 
  Alligator River.

* WHEN...From 6 PM this evening to midnight EDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 1:32 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 27, 1:32 AM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
132 AM EDT Tue Apr 27 2021

.SYNOPSIS...
Strong high pressure will build into the region Monday through
Thursday, before another cold front moves through late in the
week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 1020 PM Mon...Impressive radiational cooling ongoing
tonight with temperatures on Hatteras Island already falling to
right around 50. Nudged hourly temps to account for this
faster-than-expected cooling trend. Still expecting some very
patchy fog to develop right around sunrise on Tuesday.

Previous discussion...
As of 1 PM Monday...High pressure ridging into Eastern US.
Weak and dry backdoor cold front washing out as it heads south
across the area. Seabreeze developing along the southern coast but
it is being pinned along the coast by N/NWerly winds. As the
winds relax this afternoon, inland progression of the seabreeze
front will continue. Highs for most of the area in the low to
mid 70s with southernmost areas in the CWA expect to reach into
the mid to upper 70s and OBX staying around 60 with Nerly flow.
Coastal areas can expect low 70s in the cooler air within the
seabreeze circulation. High pressure shifts overhead overnight,
allowing for clear skies and calm winds. Expecting decent
radiational cooling with sfc temps decoupling early Tue AM.
Leaned on the cooler side of guidance, in the upper 40s to low
50s.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
As of 1 PM Monday...High pressure continues to dominant the
forecast with the SFC high sliding offshore by the early
morning and remains in place through the day allowing for
S/SWerly flow across the area. Warm and dry with minimal cloud
coverage sets up good heating underneath the ridge, highs
forecast in the low 80s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 330 AM Monday...Upper level heights build over the eastern
United States through at least Thursday with surface high
pressure building along the East Coast. This should lead to dry
conditions with a nice warmup over the next several days. Highs
on Tuesday will be in the low to mid 80s inland and mostly
low/mid 70s immediate coast. By Thursday, as high pressure
slides offshore leading to an increased SW flow, high
temperatures will surge into the upper 80s inland and mid/upper
70s beaches. Would not be surprised to see some of the normally
warmer locations reach 90 degrees on Thursday. With the warm
weather, humidity levels will be low with gusty SW winds as an
increased fire danger is a possibility for midweek, especially
Thursday.

Upper heights start to fall later on Thursday into Friday in
response to a strong mid-level shortwave diving south from the
Great Lakes. At the surface, this will push a cold front across
the area late Friday night or Saturday morning. Ahead of the
front, a few showers are possible and kept PoPs in the chance
range, but certainly not the widespread rain that is needed for
the area.

Very large differences in the 00z model suite from the past
run as the European and GFS are mostly dry for the weekend once
again, after trending wet yesterday. Given this uncertainty,
will make no changes to the PoPs keeping just a slight chance in
the forecast for the weekend. Temperatures will be cooler behind
the cold front with highs low/mid 70s, with 60s beaches and lows
down into the low/mid 50s.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Short Term /through Tuesday night/...
As of 120 AM Tuesday...Prevailing VFR conditions expected early
this morning with some concern for MVFR fog just prior to
sunrise. Weak Srly flow overnight could provide sufficient
moisture advection at the sfc and develop some patchy fog this
morning. Impacts to terminals are expected to be limited to MVFR
at the moment. VFR expected to return after sunrise and
continue through the end of the period. High pressure will nudge
offshore this morning, allowing Srly winds to gust up to 15 kts
this aftn.

Long Term /Tuesday through Friday/...
As of 335 AM Monday...Building high pressure should keep
conditions dry across the region through at least Thursday with
general VFR conditions expected. Some sub-VFR conditions may be
possible on Friday as a cold front crosses the area providing a
few showers.

&&

.MARINE...
Short Term /Today and Tonight/...
As of 4 PM Monday...Southern coastal waters experiencing more
Serly winds with onshore flow developing within the seabreeze
circulation. Moderate NEerly winds continue to calm while
veering to become more Eerly for waters north of Cape Lookout
tonight. Overnight, winds calm even further to 5 to 10 kts and
become Serly for all waters as the high transitions offshore.
Seas continue to diminish through the period, becoming 2 to 3 ft
north of Ocracoke Inlet and predominantly 2 ft south.

Long Term /Tuesday through Friday/...
As of 330 AM Monday...Tuesday will begin with light SW winds,
but an increased gradient between high pressure offshore and a
trough inland will lead to SW winds 15-20 knots late Tuesday,
then SW 15-25 knots and gusty Tuesday night through the
remainder of the week. SCA will likely be needed again Tuesday
night or Wednesday on the coastal waters and Pamlico Sound. Seas
will hold steady around 3-5 feet, but will increase to 5-7 feet
by Thursday into Friday.

&&

.FIRE WEATHER...
As of 340 AM Monday...Very warm, dry, and breezy conditions
will lead to increased fire danger conditions Tuesday through
Thursday. Relative humidities will drop into the 30s percentile
each afternoon, with southwest winds increasing to 10 to 20 mph
with higher gusts, and temperatures climbing into the mid to
upper 80s through the week, with the warmest day being Thursday.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...MS/CEB
SHORT TERM...CEB
LONG TERM...CTC
AVIATION...CTC/ML
MARINE...CTC/MS/CEB
FIRE WEATHER...MHX
Hazardous weather outlook, Apr 26, 8:22 PM EDT, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
822 PM EDT Mon Apr 26 2021

NCZ029-044>047-079>081-090>092-094-193-194-198-280030-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
822 PM EDT Mon Apr 26 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very warm temperatures, low relative humidities, and breezy
southwest winds will lead to increased fire weather concerns Tuesday
through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-205-280030-
Northern Outer Banks-Hatteras Island-
822 PM EDT Mon Apr 26 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-204-280030-
West Carteret-East Carteret-Coastal Onslow-Ocracoke Island-
822 PM EDT Mon Apr 26 2021

...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT TUESDAY THROUGH
TUESDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.